Florida, 2011

Wildfire in Florida, October 4, 2011

October 4, 2011 · NWS JAX · 1 event in 1 county or zone

A brush fire was reported in Nassau county and caused some road closures.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A brush fire was reported in Nassau county and caused some road closures.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 4, 2:46 AM EST, 3 hours 33 minutes earlier.

Area forecast discussion, Oct 4, 2:46 AM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
346 AM EDT TUE OCT 4 2011

.SHORT TERM...AFTER A CHILLY START THIS MORNING WITH NEAR RECORD
LOWS ACROSS THE INTERIOR...CHAMBER OF COMMERCE WEATHER IS FORECAST
WITH SUNNY SKIES AND MAXIMUM TEMPERATURES BETWEEN 80 AND 85
DEGREES.

A CLOSED LOW OVER THE NEW ENGLAND STATES WILL DEPART OFFSHORE
THROUGH THE SHORT-TERM. THIS WILL ALLOW FOR A LARGE HIGH PRESSURE
SYSTEM OVER THE CENTRAL UNITED STATES TO ADVANCE EAST. LOCALLY...
INCREASING NORTHEAST WINDS ARE FORECAST AND THIS FLOW REGIME WILL
BRING A SLOW INCREASE OF LOW LEVEL MOISTURE. DRY CONDITIONS ARE
FORECAST AREA-WIDE WEDNESDAY WITH HIGH TEMPERATURES ONCE AGAIN
BETWEEN 80 AND 85 DEGREES.

THURSDAY...THE PLACEMENT OF HIGH PRESSURE TO THE NORTH WILL
FAVOR THE DEVELOPMENT OF AN INVERTED TROUGH OVER THE LOCAL WATERS.
CONVERGENCE ACCOMPANYING THIS LATTER FEATURE WILL BRING SCATTERED
SHOWERS OVER THE COASTAL WATERS. A FEW OF THESE SHOWERS WILL
ADVANCE INLAND BEFORE DISSIPATING. HAVE INCLUDED LOW-END POPS FOR
AREAS ALONG AND EAST OF HIGHWAY 301...EXCEPT CHANCE POPS FOR
SOUTHERN ST. JOHNS AND FLAGLER COUNTIES.

.LONG TERM...NUMERICAL MODELS CONTINUE TO INDICATE AN INCREASING
NORTHEAST TO EAST FLOW ACROSS THE FORECAST AREA ON FRIDAY FOLLOWED
BY A DEEP AND STRONG EASTERLY FLOW THIS WEEKEND. THE COMBINATION
OF INCREASING MOISTURE AND DYNAMICS WILL BRING SCATTERED SHOWERS
AND POSSIBLE THUNDERSTORMS TO THE FORECAST AREA WITH THE HIGHEST
RAIN CHANCES FORECAST OVER THE EASTERN ZONES WHERE LIFT WILL BE
MAXIMIZED. HAVE CAPPED POPS JUST BELOW LIKELY CATEGORY...AS IT IS
TOO EARLY TO DETERMINE WHERE PERSISTENT BANDS WILL ESTABLISH.

NUMERICAL MODELS CONTINUE TO INDICATE AN AREA OF LOW PRESSURE WILL
SPIN UP OVER THE BAHAMAS EARLY NEXT WEEK. THE TRACK AND INTENSITY
OF THIS FEATURE ARE UNCERTAIN...ALTHOUGH HAVE DISCOUNTED THE DGEX
SOLN WHICH BRINGS A VIGOROUS LOW ACROSS THE LOCAL AREA.
NONETHELESS... RESIDENTS OF NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA SHOULD MONITOR FUTURE FORECASTS.

&&

.AVIATION...

VFR TO CONTINUE FOR ANOTHER 24 HOURS.

&&

.MARINE...

WINDS AND SEAS WILL GRADUALLY INCREASE TODAY AS HIGH PRESSURE
BUILDS NORTH OF THE AREA. SPEEDS WILL NEAR 15 KNOTS WITH SOME
GUSTS NEAR 20 KNOTS POSSIBLE THIS AFTERNOON...JUST BELOW SCEC
CRITERIA ALTHOUGH THIS WILL NEED TO BE MONITORED. WINDS/SEAS WILL
LIKELY REACH SCA CRITERIA BY TOMORROW NIGHT...WITH SOLID SCA
CONDITIONS EXPECTED TO REMAIN IN PLACE FOR AN EXTENDED PERIOD AS
SEAS BUILD UPWARDS TO 15 FEET AND WINDS APPROACH GALE FORCE LATE
IN THE WEEK INTO THE WEEKEND.

RIP CURRENTS: LONG PERIOD SWELLS WILL GRADUALLY INCREASE
TODAY. IN ADDITION...ONSHORE WINDS WILL NEAR 15 KNOTS WITH
SLIGHTLY HIGHER GUSTS. THIS COMBINATION WILL RESULT IN A MODERATE
RISK OF RIP CURRENTS TODAY.

&&

.FIRE WEATHER...

RH VALUES WILL BE LOW AGAIN TODAY...NEAR 20 PERCENT ACROSS THE
SUWANNEE RIVER VALLEY. SUSTAINED WINDS HOWEVER WILL REMAIN BELOW
15 MPH AND ERC VALUES WILL NOT REACH 35...THUS RED FLAG WARNING
CRITERIA WILL NOT BE MET.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  82  52  83  56 /   0   0  10   0
SSI  79  61  80  64 /   0  10  10  10
JAX  81  56  83  61 /   0  10  10  10
SGJ  82  64  82  68 /   0  10  10  10
GNV  84  55  84  60 /   0  10  10  10
OCF  85  57  86  62 /   0   0  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ZAPPE/SHULER/
Hazardous weather outlook, Oct 4, 3:32 AM EST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 AM EDT TUE OCT 4 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
432 AM EDT TUE OCT 4 2011

...MODERATE RISK OF RIP CURRENTS TODAY...
...SIGNIFICANT COASTAL EVENT LIKELY LATE THIS WEEK AND THROUGH THE
WEEKEND....

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

THERE WILL BE A MODERATE RISK OF RIP CURRENTS TODAY AT EAST COAST
BEACHES DUE TO LINGERING EASTERLY SWELLS. REFER TO THE LATEST SURF
ZONE FORECAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A PERSISTENT AND STRONG ONSHORE FLOW IS EXPECTED LATE THIS WEEK
AND THROUGH THE WEEKEND. THIS WILL BRING HAZARDOUS BOATING CONDITIONS
ALONG WITH SIGNIFICANT COASTAL PROBLEMS...INCLUDING HIGH RIP CURRENT
RISK...HIGH SURF...BEACH EROSION AND COASTAL FLOODING MAINLY AROUND
THE TIMES OF HIGH TIDE. STAY TUNED TO THE NATIONAL WEATHER SERVICE
FOR THE LATEST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER...COASTAL
SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF COASTAL FLOODING
AND BEACH EROSION LATER IN THE WEEK.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ECZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Nassau

When
October 4, 6:19 AM EST
Where
Nassau forecast zone
Reported by
Law Enforcement
Coordinates
30.611, -81.771 (the zone’s center; the record gives no point)

The Florida Highway Patrol reported that U.S. Highway 301 was closed between U.S. Highway 90 in Baldwin to Otis Road due to smoke from a brush fire.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, October 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 347589.